Sorafenib/tenofovir

Sorafenib/tenofovir Reactions 1680, p310 - 2 Dec 2017 Radiation recall dermatitis: case report A 44-year-old man developed radiation recall dermatitis (RRD) during treatment with sorafenib and tenofovir. The man, who was diagnosed with stage IV hepatocellular carcinoma, underwent a transcatheter arterial chemoembolisation due to the multiple intrahepatic metastases. After chemoembolization, he received palliative radiotherapy at a dose of 30Gy in 10 fractions to the right seventh rib mass due to severe bone pain. On the final day of radiotherapy, he did not show any skin reaction. Eight days after radiotherapy completion, he started receiving oral sorafenib 400mg twice daily for metastatic hepatocellular carcinoma. He was also on long term therapy with tenofovir for chronic hepatitis B [route and dosage not stated]. He received radiotherapy at 50 days after beginning of tenofovir. Several days after the initiation of sorafenib, he developed grade 2 erythematous swelling of finger tips, diarrhoea and greyish blisters on the palms of hands, which diminished spontaneously over the next 2 weeks. Eleven days after the initiation of sorafenib (19 days after radiotherapy), he developed erythematous patch with pruritus (grade 1 dermatitis) in the right seventh anterior rib area. At this time, he was only taking sorafenib and tenofovir. His CRP was found mildly increased to 2.62 mg/dL (normal range: 0 to 0.30 mg/dL). After 20 days of the sorafenib initiation (28 days after radiotherapy), an assessment by radiation oncology revealed patchy erythematous hyperpigmentation and dry desquamation (grade 1 dermatitis) in the rib area, a location consistent with the previous radiation field. Consequently, a diagnosis of RRD was made. The RRD developed in the 95% isodose area. Despite the RRD, the man’s sorafenib therapy continued at the same dose. His skin reaction subsided over the next 2 weeks without any medical intervention. Author comment: "Here, we present a rare case of sorafenib-induced [radiation recall dermatitis] in a patient irradiated for bone metastasis from hepatocellular carcinoma." "Because tenofovir started before radiotherapy and continued during radiotherapy without any skin reactions, tenofovir is less likely to cause [radiation recall dermatitis]." "Adverse skin reactions, including rash, dryness, and hand-foot skin reaction, are frequently reported with sorafenib use." Kim GE, et al. Radiation recall dermatitis triggered by sorafenib after radiation therapy for hepatocellular carcinoma. Radiation Oncology Journal 35: 289-294, No. 3, Sep 2017. Available from: URL: http://doi.org/10.3857/roj.2017.00339 - South Korea 803284583 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Sorafenib/tenofovir

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/sorafenib-tenofovir-TfyWO9WhJ6
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39241-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p310 - 2 Dec 2017 Radiation recall dermatitis: case report A 44-year-old man developed radiation recall dermatitis (RRD) during treatment with sorafenib and tenofovir. The man, who was diagnosed with stage IV hepatocellular carcinoma, underwent a transcatheter arterial chemoembolisation due to the multiple intrahepatic metastases. After chemoembolization, he received palliative radiotherapy at a dose of 30Gy in 10 fractions to the right seventh rib mass due to severe bone pain. On the final day of radiotherapy, he did not show any skin reaction. Eight days after radiotherapy completion, he started receiving oral sorafenib 400mg twice daily for metastatic hepatocellular carcinoma. He was also on long term therapy with tenofovir for chronic hepatitis B [route and dosage not stated]. He received radiotherapy at 50 days after beginning of tenofovir. Several days after the initiation of sorafenib, he developed grade 2 erythematous swelling of finger tips, diarrhoea and greyish blisters on the palms of hands, which diminished spontaneously over the next 2 weeks. Eleven days after the initiation of sorafenib (19 days after radiotherapy), he developed erythematous patch with pruritus (grade 1 dermatitis) in the right seventh anterior rib area. At this time, he was only taking sorafenib and tenofovir. His CRP was found mildly increased to 2.62 mg/dL (normal range: 0 to 0.30 mg/dL). After 20 days of the sorafenib initiation (28 days after radiotherapy), an assessment by radiation oncology revealed patchy erythematous hyperpigmentation and dry desquamation (grade 1 dermatitis) in the rib area, a location consistent with the previous radiation field. Consequently, a diagnosis of RRD was made. The RRD developed in the 95% isodose area. Despite the RRD, the man’s sorafenib therapy continued at the same dose. His skin reaction subsided over the next 2 weeks without any medical intervention. Author comment: "Here, we present a rare case of sorafenib-induced [radiation recall dermatitis] in a patient irradiated for bone metastasis from hepatocellular carcinoma." "Because tenofovir started before radiotherapy and continued during radiotherapy without any skin reactions, tenofovir is less likely to cause [radiation recall dermatitis]." "Adverse skin reactions, including rash, dryness, and hand-foot skin reaction, are frequently reported with sorafenib use." Kim GE, et al. Radiation recall dermatitis triggered by sorafenib after radiation therapy for hepatocellular carcinoma. Radiation Oncology Journal 35: 289-294, No. 3, Sep 2017. Available from: URL: http://doi.org/10.3857/roj.2017.00339 - South Korea 803284583 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off